Alert archive / Hawaii / Flash Flood Warnings in 2026

Flash Flood Warning 7, NWS Honolulu, HI

March 12, 2026Honolulu County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Mar 12, 2026, 7:16 AM HST for Honolulu County, Hawaii. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2026, 7:16 AM HST (17:16 UTC)
Expired
Mar 12, 2026, 2:37 PM HST
In force
7 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Honolulu County, HI

The radar

The Molokai radar (PHMO), 80 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 7:25 AM HSTFLASH FLOOD2 N Maunawili, HIKapaa Quary Rd closed due to flooding.
Mar 12, 7:53 AM HSTFLASH FLOOD1 W Maunawili, HILandslide on Auloa Rd 400 yards from Pali Hwy.
Mar 12, 8:06 AM HSTFLASH FLOOD1 Wsw Waialua, HIHPD reports a foot of water on Farrington Hwy.
Mar 12, 8:48 AM HSTFLASH FLOOD1 Sse Waialua, HIFlooding at Waialua High and Intermediate School.
Mar 12, 11:06 AM HSTFLASH FLOOD2 Ese Waianae, HIRoad closures on Puhawai Road between Lualualei Homestead Road and Halona Road due to significant roadway flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 5.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1757 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1757 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

604 
WGHW50 PHFO 121716
FFWHFO
HIC003-121845-
/O.NEW.PHFO.FF.W.0007.260312T1716Z-260312T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
716 AM HST Thu Mar 12 2026

The National Weather Service in Honolulu has issued a

* Flash Flood Warning for...
  The island of Oahu in Honolulu County

* Until 845 AM HST.

* At 716 AM HST, emergency management reported flooding near 
  residences in the Wahiawa area, as well as the closure of Kapaa 
  Quarry Road in Kailua due to water flooding the road. Areas of 
  heavy rain continue to move over the island from the southwest 
  with rainfall rates up to 2 to 3 inches per hour. Additional 
  periods of heavy rain and thunderstorms are expected throughout 
  the day.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Emergency management.

  IMPACT...Flooding in drainages, streams, rivers, roads,
           properties, and other low-lying areas. Public road
           closures possible in some areas. Landslides are
           possible in steep terrain.

* This warning includes the entire island of Oahu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Excessive runoff from heavy rainfall will cause flooding of drainage 
ditches and streams, streets, highways, properties, and other low 
lying spots.

&&

This warning may need to be extended beyond 845 AM HST if flooding 
persists.

This Flash Flood Warning replaces the previously issued Flood 
Advisory that was in effect for The island of Oahu in Honolulu 
County.

LAT...LON 2131 15764 2125 15769 2125 15772 2127 15773
      2124 15782 2130 15790 2129 15811 2148 15824
      2153 15825 2158 15829 2160 15813 2169 15805
      2173 15798 2155 15783 2147 15783 2143 15779
      2147 15779 2147 15772 2141 15773 2134 15769

FLASH FLOOD...OBSERVED

$$

TS
4 follow-up statements
823 
WGHW50 PHFO 121841
FFWHFO
HIC003-122145-
/O.EXT.PHFO.FF.W.0007.000000T0000Z-260312T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
841 AM HST Thu Mar 12 2026

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Oahu in Honolulu County

* Until 1145 AM HST.

* At 841 AM HST, emergency management reported additional road 
  closures in areas of the North Shore and ponding on roads across 
  both windward and town sides of the island. The heavy rain has 
  ended, but area streams remain elevated and impacts continue to be 
  observed. Additional heavy rain is expected to move into the area 
  within the next few hours.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Emergency management.

  IMPACT...Flooding in drainages, streams, rivers, roads,
           properties, and other low-lying areas. Public road
           closures possible in some areas. Landslides are
           possible in steep terrain.

* This warning includes the entire island of Oahu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Excessive runoff from heavy rainfall will cause flooding of drainage 
ditches and streams, streets, highways, properties, and other low 
lying spots.

&&

This warning may need to be extended beyond 1145 AM HST if flooding 
persists.

LAT...LON 2131 15764 2125 15769 2125 15772 2127 15773
      2124 15782 2130 15790 2129 15811 2148 15824
      2153 15825 2158 15829 2160 15813 2169 15805
      2173 15798 2155 15783 2147 15783 2143 15779
      2147 15779 2147 15772 2141 15773 2134 15769

FLASH FLOOD...OBSERVED

$$

TS
667 
WGHW50 PHFO 122134
FFWHFO
HIC003-130045-
/O.EXT.PHFO.FF.W.0007.000000T0000Z-260313T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
1134 AM HST Thu Mar 12 2026

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Oahu in Honolulu County

* Until 245 PM HST.

* At 1134 AM HST, radar indicates pockets of heavy rain moving 
  north-northwest over eastern portions of Oahu, including downtown 
  Honolulu and Waikiki, with rainfall rates of 1 to 2 inches per 
  hour. An additional large area of heavy rain southwest of the 
  island is expected to move up over the island within the next 1 to 
  2 hours, with rainfall rates around 2 to 3 inches per hour 
  possible, keeping the threat of flash flooding in place, 
  especially for the leeward urban areas.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar.

  IMPACT...Flooding in drainages, streams, rivers, roads,
           properties, and other low-lying areas. Public road
           closures possible in some areas. Landslides are
           possible in steep terrain.

* This warning includes the entire island of Oahu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Excessive runoff from heavy rainfall will cause flooding of drainage 
ditches and streams, streets, highways, properties, and other low 
lying spots.

&&

This warning may need to be extended beyond 245 PM HST if flooding 
persists.

LAT...LON 2131 15764 2125 15769 2125 15772 2127 15773
      2124 15782 2130 15790 2129 15811 2148 15824
      2153 15825 2158 15829 2160 15813 2169 15805
      2173 15798 2155 15783 2147 15783 2143 15779
      2147 15779 2147 15772 2141 15773 2134 15769

FLASH FLOOD...RADAR INDICATED

$$

TS
166 
WGHW70 PHFO 122337
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
137 PM HST Thu Mar 12 2026

HIC003-130045-
/O.CON.PHFO.FF.W.0007.000000T0000Z-260313T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Honolulu HI-
137 PM HST Thu Mar 12 2026

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM HST THIS 
AFTERNOON FOR THE ISLAND OF OAHU IN HONOLULU COUNTY...

At 137 PM HST, radar continued to indicate pockets of heavy rain 
moving north-northwest over eastern portions of Oahu, including 
downtown Honolulu and Waikiki, with rainfall rates of 1 to 3 inches 
per hour. Additional areas of heavy are expected to move up over the 
island within the next hour or so, keeping the threat of flash 
flooding in place, especially for the leeward urban areas.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar.

IMPACT...Flooding in drainages, streams, rivers, roads,
         properties, and other low-lying areas. Public road
         closures possible in some areas. Landslides are possible
         in steep terrain.

This warning includes the entire island of Oahu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Excessive runoff from heavy rainfall will cause flooding of drainage 
ditches and streams, streets, highways, properties, and other low 
lying spots.

&&

LAT...LON 2131 15764 2125 15769 2125 15772 2127 15773
      2124 15782 2130 15790 2129 15811 2148 15824
      2153 15825 2158 15829 2160 15813 2169 15805
      2173 15798 2155 15783 2147 15783 2143 15779
      2147 15779 2147 15772 2141 15773 2134 15769

FLASH FLOOD...RADAR INDICATED

$$

TS
577 
WGHW70 PHFO 130037
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
237 PM HST Thu Mar 12 2026

HIC003-130047-
/O.CAN.PHFO.FF.W.0007.000000T0000Z-260313T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Honolulu HI-
237 PM HST Thu Mar 12 2026

...FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF OAHU...

The heavy rain has ended. Flooding is no longer expected to pose an 
imminent threat.

However, conditions remain favorable for additional waves of heavy 
showers and thundershowers to move in later this afternoon and  
overnight. A Flood Watch remains in effect until 600 PM HST Saturday 
for Oahu.

&&

LAT...LON 2131 15764 2125 15769 2125 15772 2127 15773
      2124 15782 2130 15790 2129 15811 2148 15824
      2153 15825 2158 15829 2160 15813 2169 15805
      2173 15798 2155 15783 2147 15783 2143 15779
      2147 15779 2147 15772 2141 15773 2134 15769

$$

R BALLARD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 4:02 AM HST, 3 hours 14 minutes earlier.

Area forecast discussion, Mar 12, 4:02 AM HST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
402 AM HST Thu Mar 12 2026

.SYNOPSIS...
A powerful kona storm will produce periods of hazardous weather
impacts across the Hawaiian Islands through the weekend. Expect
a combination of threats ranging from significant flash flooding,
damaging winds, snow and ice over the highest Big Island summits
and strong to severe thunderstorms. The strongest southwesterly
winds from Friday to Saturday will produce damaging wind gusts
along north and east of the island mountains. Unsettled wet
weather conditions with southwesterly winds will continue into
early next week. The kona storm begins to lift northward on
Monday, and unsettled weather will start to ease across the Hawaii
region. High pressure will build back in north of the state
allowing trade winds to return from next Wednesday onward.

&&

.DISCUSSION...
Moderate to heavy showers continued to pulse through the islands
last night through the early morning hours. Brief thunderstorms
were observed over portions of northern Oahu and over marine
coastal areas through the night. The latest morning satellite
water vapor imagery continues to show a complex and large upper
low set up across the Central Pacific basin. Smaller short wave
troughs are rotating counterclockwise around this larger central
low.

A brief respite in the flooding and thunderstorm threats last
night will change later today as another weak, negatively tilted,
short wave trough moves over the islands from the late morning
through the afternoon hours. The negative tilt on this upper
trough will produce more efficient atmospheric lifting dynamics,
leading to heavier showers and higher potential for strong
thunderstorm activity. Increasing trends in moderate to heavy
showers and thunderstorms will continue into the overnight hours
as a stronger negatively tilted short wave trough moves into the
islands.

The threat for Flash Flooding will continue into the weekend due
to both saturated soil conditions that more easily lead to ground
runoff and flooding from even more moderate continuous rainfall
rates. The highest flood threats across the state will favor
southern and western slopes of all islands. These are typically
the drier sides of the islands, less accustomed to heavy rain and
flooding. Driving under these heavy shower bands will become
challenging with ponding of water on area roadways. A Flood Watch
continues for all Hawaiian Islands into Saturday, this Flood
Watch may need to be extended in time as the heavy rainfall threat
may linger into Sunday.

By Friday, the weather conditions become vastly more severe, as
stronger southwesterly winds providing damaging wind gusts along
island mountain slopes, favoring northern and eastern slopes of
steep mountain terrain. Already saturated ground conditions and
trees unaccustomed to southwest winds will fall and likely cause
blocked roadways and lead to power outages. These strong southwesterly
winds will continue through Saturday afternoon. These stronger
southwest winds speed up into the 50 to 70 MPH range around the
5,000 foot level. These winds will also converge at the lower
levels, lifting the atmosphere and producing strong convective
heavy shower and thunderstorm bands. As these clouds reach higher
and higher heights in the atmosphere they will reach up and pull
down these stronger winds to the surface, yielding wind gusts in
the 50 to 70 mph range in the strongest thunderstorm cells. This
means even outside of terrain enhancing wind gusts any strong
thunderstorms are capable of producing severe hurricane force wind
gusts over islands or coastal waters through Saturday. A High
Wind Watch remains in effect to cover these damaging wind threats.

Some of these stronger thunderstorms will likely become severe
with the heaviest rainfall rates and strong damaging winds. High
levels of instability, wind shear and atmospheric forcing
ingredients are all coming into focus over the islands from
Friday through Saturday for a potential severe weather event. A
Severe Thunderstorm Watch may be needed during the Friday through
Saturday time period. However, we will likely wait until we see
these severe thunderstorm developing over the local area before
pulling the trigger on this Severe Thunderstorm Watch with a short
lead time measured in hours.

From Saturday night to Sunday another upper level short wave
trough passes over the islands leading to another upward pulse in
moderate to heavy shower activity. Thunderstorms will also
threaten the islands and become more of a flooding threat as
decreasing upper level and surface wind speeds diminish the
damaging wind gust threats.

Monday and Tuesday, the large kona storm begins to lift northward
drifting slowly away from the Hawaiian Islands. This means wet
weather continues, however moderate to heavy rainfall rates will
decrease and southwest winds will gradually weaken through the
first half of next week.

By Wednesday, the latest long range guidance shows a high pressure
system building back into position just north of the island chain,
allowing a return to a typical trade wind weather pattern with
more typical brief passing showers over windward mountain areas.

&&

.AVIATION...
Shower activity will be on the increase this morning as the next
wave of moisture moves in from the south. Showers and isolated
thunderstorms will produce MVFR conditions for many areas with
periods of IFR and LIFR conditions at times. Forecast still
remains on track for prolonged periods of heavy rainfall starting
over the western half of the state tonight. This will likely lead
to widespread IFR/LIFR conditions tonight and continuing through
Friday.

AIRMET SIERRA remains in effect for mountain obscuration for all
of Kauai, Oahu and Maui Counties.

AIRMET ZULU will be needed by later this morning as deeper
moisture moves in from the south, which should allow for some
light icing. At the same time, upper level turbulence will also
be increasing, and AIRMET TANGO will also be needed for the mid to
upper levels.

&&

.MARINE...
A powerful kona storm will continue to bring heavy rain,
thunderstorms, and rough seas to the Hawaiian islands and adjacent
coastal waters through the rest of the week. Southerly winds will
strengthen tonight into the weekend, possibly reaching gale-force
for portions of the area by Friday. A Gale Watch has been issued
for the coastal waters around Kauai and Oahu starting Friday
morning. These strong to gale- force winds will last into the
weekend in association with a band of heavy showers and
thunderstorms pushing eastward across the forecast area.

A series of small, short to medium period west-northwest swells
will bring small surf to north and west facing shores through the
rest of the week. Kauai will block some of this swell energy from
reaching Oahu and Maui, but it will make it into the west facing
shores of the Big Island. The current swell will gradually
diminish later today before the next west-northwest swell builds
Friday into the weekend. Additionally, a small, medium period
north swell originating from Alaska Peninsula gap winds is
expected to arrive tonight and continue into the weekend.

The southerly wind direction will contribute to rough and choppy
surf along south-facing shores. These south winds will intensify
tonight into Friday, causing south shore surf to build Friday into
the weekend, likely reaching advisory levels. Once southerly
winds diminish early next week, a small to moderate, long-period
south swell generated by a gale force low east-southeast of New
Zealand will arrive along south-facing shores and build into
midweek.

Choppy surf along east-facing shores will continue to trend
downward and remain below seasonal levels as south to southeast
winds prevail.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday afternoon for all Hawaiian Islands

High Wind Watch from this evening through late Saturday night
for Niihau, Kauai, Oahu, Molokai, Lanai, Kahoolawe, and Maui.

High Wind Watch from this evening through Sunday afternoon for
Haleakala Summit and the Big Island Summits of Mauna Kea and Mauna
Loa.

High Wind Watch from Friday morning through late Saturday night
for the lower slopes of the Big Island.

Winter Weather Advisory until 6 PM HST this evening for Big
Island Summits of Mauna Kea and Mauna Loa above 12,000 feet
elevation.

Winter Storm Watch from this evening through Saturday afternoon
for Big Island Summits of Mauna Kea and Mauna Loa above 12,000 feet
elevation.

Gale Watch from this evening through late Friday night for Kauai
Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters.

&&

DISCUSSION...Bohlin
AVIATION...Kino
MARINE...Farris

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 5:27 PM HSTSpecial Marine WarningHFO2 hr
Mar 11, 5:34 PM HSTSpecial Marine WarningHFO116 min
Mar 11, 7:20 PM HSTSpecial Marine WarningHFO78 min
Mar 11, 7:48 PM HSTWinter Weather AdvisoryHFOHawaii20 hr
Mar 12, 2:50 AM HSTSpecial Marine WarningHFO115 min
Mar 12, 3:29 AM HSTGale WatchHFO11 hr
Mar 12, 3:50 AM HSTSpecial Marine WarningHFO115 min
Mar 12, 4:42 AM HSTSpecial Marine WarningHFO2 hr
Mar 12, 5:35 AM HSTSpecial Marine WarningHFO115 min
Mar 12, 5:39 AM HSTAreal Flood AdvisoryHFOHonolulu97 min
Mar 12, 7:31 AM HSTSpecial Marine WarningHFO119 min
Mar 12, 7:48 AM HSTAreal Flood AdvisoryHFOKalawao3 hr
Mar 12, 8:12 AM HSTAreal Flood AdvisoryHFOKalawao7 hr
Mar 12, 10:29 AM HSTSpecial Marine WarningHFO2 hr
Mar 12, 11:27 AM HSTAreal Flood AdvisoryHFOKauai2 hr
Mar 12, 11:28 AM HSTSpecial Weather StatementHFOKauai77 min
Mar 12, 12:16 PM HSTSpecial Marine WarningHFO119 min

Nearby

Flash Flood Warnings in Hawaii, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.